# SDR 97ZZZX4641

- Difficulty date: October 9, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8682U
- Make and model: Cessna 172F
- Aircraft serial: 17252585
- Engine: Cont O300D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Condition: Failed
- Location: Nr 6 Cylinder
- Part time: 804 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OIL SCREEN FULL OF METAL AND COLLAPSED.  FOUND PIN PLUG NR 6 CYLINDER FAILED.  PIN PLUG IN NR 2 CYLINDER EXPANDED AND LOOSENED.  SUBMITTER STATED ALUMINUM PLUGS ARE SWAGED.  MAYBE A RELIEF HOLE TO RELIEVE INTERNAL PRESSURE MIGHT BE CONSIDERED TO PREVENT EXCESSIVE WEAR.
